Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Melbourne, FL

August 6, 2025Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 6, 2025, 5:13 PM EDT for Osceola County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2025, 5:13 PM EDT (21:13 UTC)
Expired
Aug 6, 2025, 5:45 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS82 KMLB 062113
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Wed Aug 6 2025
 
FLZ045-053-062145-
Osceola FL-Orange FL-
513 PM EDT Wed Aug 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES THROUGH 545 PM EDT...

At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Narcoossee, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Holopaw, and East Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2838 8135 2839 8115 2804 8092 2805 8134
TIME...MOT...LOC 2113Z 338DEG 15KT 2824 8121 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Heil

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:38 PM EDT, 2 hours 35 minutes earlier. Its key messages:

  • Issued at 238 PM EDT Wed Aug 6 2025
  • Highest rain chances (up to 60-70%) will be across the interior late this afternoon and evening. A few stronger storms will likely result, producing strong wind gusts to 45-55 mph, frequent lightning and locally heavy rainfall of 2-4 inches.
  • Shower and storm chances will be above normal (up to 60-80%) from late week into the weekend, with greatest coverage in the afternoon and evening.
  • The higher rain chances will offer some respite from the heat, but also continue a risk of strong storms capable of gusty winds, deadly lightning, and locally heavy rain.
Area forecast discussion, Aug 6, 2:38 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
238 PM EDT Wed Aug 6 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 238 PM EDT Wed Aug 6 2025

- Highest rain chances (up to 60-70%) will be across the interior
  late this afternoon and evening. A few stronger storms will
  likely result, producing strong wind gusts to 45-55 mph,
  frequent lightning and locally heavy rainfall of 2-4 inches.

- Shower and storm chances will be above normal (up to 60-80%)
  from late week into the weekend, with greatest coverage in the
  afternoon and evening.

- The higher rain chances will offer some respite from the heat,
  but also continue a risk of strong storms capable of gusty
  winds, deadly lightning, and locally heavy rain.

&&

.DISCUSSION...
Issued at 238 PM EDT Wed Aug 6 2025

Currently-Tonight...Convective development a little slow to start
again this afternoon as the east coast sea breeze moves inland.
However, a moist airmass remains across the area, with 15Z XMR
sounding showing PW values around 2.1 inches. Therefore, still
expecting isolated to scattered showers and storms to develop
through mid to late afternoon, becoming scattered to numerous near
to west of Orlando metro area late day/early evening, as boundaries
collide over the interior. DCAPE values not quite as high as
yesterday, but are still around 800-1000 J/kg, which will still
support some stronger storms capable of producing strong gusts up to
45-55 mph and frequent lightning. However, can't completely rule out
an isolated severe storm or two, producing locally damaging wind
gusts up to 60 mph. Additionally, there will be a very low potential
for funnel clouds or a brief tornado given all the boundary
interactions. Weak steering winds will again lead to slow and
variable storm motion, with locally heavy rainfall up to 2-4 inches
and minor flooding also a concern. Convection will gradually
diminish through late evening with some areas of light debris cloud
rainfall persisting.

Mostly dry conditions then forecast overnight, but an approaching
wave currently over the Bahamas, and a weak onshore flow may
transport a few showers or an isolated storm or two onshore through
late tonight. Remaining warm with lows in the mid to upper 70s most
locations.

Thursday-Friday...Weak frontal boundary across north Florida is
forecast to drop slowly southward into north central FL into late
week. Moisture will continue to increase with PW values around 2.0-
2.2 inches. The presence of this boundary and deeper moisture will
lead to above normal shower and storm coverage, with rain chances up
to 60-80 percent Thursday, and 70-80 percent on Friday. A weak
onshore flow should still focus greatest coverage of showers and
storms inland, but with deeper moisture in play, coastal areas
should still see at least scattered coverage of showers and storms
as sea breeze initially forms. A few stronger storms will continue
to be possible, producing strong wind gusts and frequent lightning.
The very moist airmass and weak steering winds will also continue
the threat of locally heavy rainfall of 2-4" and minor flooding for
any slow moving or repeated rounds of heavier showers and storms.

Increasing convection and cloud cover should keep max temps a little
closer to normal with highs in the low 90s for most spots on
Thursday and upper 80s to low 90s on Friday. Humid conditions will
still produce peak heat index values up to around 100-105 degrees.

Saturday-Tuesday...(Modified Previous Discussion) Weak forcing
leaves some questions marks in the details of the forecast in the
extended term. Aloft broad, weak ridging builds across the eastern
US, and remains in place over the Subtropical Atlantic towards
Florida. Without any large scale forcing the front continues its
extended residency somewhere near Central or North Florida,
depending if and where additional disturbances develop along the
boundary. Either way, even ensembles keep very high moisture (PWATs
2+ inches) in place over Central Florida, through the weekend, then
moisture begins to gradually decrease early next week. Very high
rain chances (up to 70-80 percent) continue through the weekend,
then gradually decrease to 60-70 percent on Monday and 50-60 percent
on Tuesday as we progress into early next week. Temperatures follow
the same trend, remaining near to slightly below normal Saturday and
Sunday with the highest rain chances, then trending back up next
week as the rain chances decrease.

&&

.MARINE...
Issued at 238 PM EDT Wed Aug 6 2025

Tonight-Monday...A weak frontal boundary will linger across the
Florida peninsula over the next several days. A weak area of low
pressure along this boundary well east-northeast of the coastal
waters currently has low chance (30%) chance for tropical
development over the next 7 days. However, regardless of
development, this system is not forecast to not have any direct
impacts to the east central FL waters as it lifts N/NE and farther
away of the region into the weekend.

Winds are forecast to remain mostly light and variable through
tonight into Thursday morning, with speeds around 5 knots, and then
becoming onshore into Thursday afternoon around 5-10 knots as sea
breeze forms and shifts inland. Winds then predominately remain
onshore, generally out of the southeast Friday and into the weekend,
and then becoming more easterly into Monday, with wind speeds
remaining below 15 knots. Seas are currently forecast to remain
around 2-3 feet through Saturday, and then building to 3-4 feet
Sunday into Monday.

Above normal coverage of showers and storms is forecast over the
waters from late week and into the weekend as frontal boundary
lingers across the area and deeper moisture remains in place. Rain
chances then may trend closer to normal into early next week as
deeper moisture shifts west-northwest.

&&

.AVIATION...
(18Z TAFs)
Issued at 145 PM EDT Wed Aug 6 2025

The east coast sea breeze has developed and moved inland of
coastal TAF sites early this afternoon. Therefore, have removed
mention of VCTS along the coast. Showers and storms observed along
the west coast breeze will progress inland toward LEE over the
next few hours, and have moved up the TEMPO time (19-23Z) for
TSRA impacts. Otherwise, TSRA TEMPOs remain at MCO/ISM/SFB later
in the afternoon as a sea breeze collision occurs near these
terminals. Similar to the past several nights, showers and storms
will linger a few hours beyond sunset. Light winds shift
southeast to east (8-10kts) at most interior sites as the east
coast sea breeze passes. Light and variable winds overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  90  75  89 /  20  60  50  80
MCO  76  93  76  92 /  40  80  40  80
MLB  77  90  77  90 /  20  60  40  70
VRB  75  91  75  91 /  20  60  40  70
LEE  76  92  76  90 /  50  80  50  80
SFB  76  92  76  91 /  30  70  40  80
ORL  77  93  76  92 /  40  80  40  80
FPR  74  91  74  91 /  20  60  40  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Weitlich
AVIATION...Law

In the hours before

Special weather statement, Aug 6, 4:38 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
438 PM EDT Wed Aug 6 2025

FLZ045-053-062100-
Osceola FL-Orange FL-
438 PM EDT Wed Aug 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 500 PM EDT...

At 438 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orlando International Airport, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Buena Ventura Lakes, East Lake Toho, and Oak
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2843 8150 2854 8131 2834 8108 2820 8142
TIME...MOT...LOC 2038Z 318DEG 10KT 2839 8134

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Law
Special weather statement, Aug 6, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Wed Aug 6 2025

FLZ045-053-062145-
Osceola FL-Orange FL-
513 PM EDT Wed Aug 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES THROUGH 545 PM EDT...

At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Narcoossee, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Holopaw, and East Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2838 8135 2839 8115 2804 8092 2805 8134
TIME...MOT...LOC 2113Z 338DEG 15KT 2824 8121

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:16 PM EDTSpecial Weather StatementMLBOsceola29 min
Aug 5, 9:17 PM EDTSpecial Weather StatementMLBOsceola28 min
Aug 6, 4:38 PM EDTSpecial Weather StatementMLBOrange22 min
Aug 6, 5:21 PM EDTAreal Flood AdvisoryMLBOrange84 min
Aug 6, 5:41 PM EDTSpecial Weather StatementMLBOsceola34 min
Aug 6, 5:49 PM EDTAreal Flood AdvisoryMLBOsceola86 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.